Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2005, 3:52 PM EDT for Miami-Dade County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 3:52 PM EDT (19:52 UTC)
- Expired
- May 28, 2005, 4:09 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 281952 SVRMFL FLC086-282030- /O.NEW.KMFL.SV.W.0038.050528T1952Z-050528T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 430 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SWEETWATER...OR 11 MILES WEST OF HIALEAH. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... SWEETWATER REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2587 8056 2570 8053 2570 8026 2595 8030 $$
1 follow-up statement
983 WWUS52 KMFL 282009 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 409 PM EDT SAT MAY 28 2005 FLC086-282019- /O.CAN.KMFL.SV.W.0038.000000T0000Z-050528T2030Z/ MIAMI-DADE FL- 409 PM EDT SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2587 8056 2570 8053 2570 8026 2595 8030 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:10 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 28, 2:10 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 210 PM EDT SAT MAY 28 2005 .DISCUSSION...WATER VAPOR IMAGERY IS SHOWING THE FAINT SIGNATURE OF A WEAK VORTICITY CENTER MOVING THROUGH THE STRAITS THIS AFTERNOON...HAVING EMERGED YESTERDAY OFF THE YUCATAN. THIS IS EAST ENOUGH THAT IT IS NOT HAVING MUCH EFFECT ON THE LOCAL SEA BREEZE CONVERGENCE THIS AFTERNOON. STILL...CONVECTION IS STARTING ALONG THE SEA BREEZE...AND EXPECT A FEW CELLS TO INITIATE OVER EAST COAST METRO AREAS BEFORE THE EVENING IS OVER. FOR TONIGHT...THE MAIN QUESTION IS PATCHY FOG DEVELOPMENT OVER THE INTERIOR AREAS NEAR THE LAKE. LIGHT WINDS...LOW LEVEL SUBSIDENCE AND MOISTURE...WILL AGAIN SET THE STAGE. HOWEVER...A WEAK SHORT WAVE TROUGH OVER THE NORTHERN GULF IS PROGGED TO MOVE INTO THE AREA BY EARLY MORNING. THIS COULD KEEP FOG POTENTIAL LOW. WILL HOLD OFF MENTIONING IT FOR NOW. FOR TOMORROW...THE WEAK SHORT WAVE WILL INTERACT WITH THE EAST COAST SEA BREEZE TOMORROW AND DELIVER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE METRO AREAS. THE SHORT WAVE LOOKS FAIRLY WEAK...AND NOT EXPECTING SIGNIFICANT DESTABILIZATION IN THE MID LEVELS AT THIS TIME. HOWEVER...GIVEN VERY THE UNSTABLE LOW LEVELS AND SEA BREEZE CONVERGENCE...ANY SUPPORT ALOFT WILL GREATLY ENHANCE THE CONVECTION. POPS FOLLOW THE MORE WET MET OVER MAV GUIDANCE. WHILE THE MAV INITIALIZES WELL WITH THE SHORT WAVE ACTIVITY...IT APPEARS TO BE UNDER DOING THE MOISTURE A LITTLE AND CANT PICK UP THE MESOSCALE EFFECTS. FOR LABOR DAY INTO NEXT WEEK...RIDGE HOLD FIRM OVER THE AREA WITH LIGHT GRADIENT FLOW. SEA BREEZE INFLUENCES WILL BE THE DRIVERS. WEAK MID LEVEL RIDGING BUILDS THROUGH MID WEEK. GFS SHOWS DEEP LAYER MOISTURE BUILDING ON WEDNESDAY AHEAD OF A SHORT WAVE TROUGH BY THURSDAY. && .MARINE...LIGHT GENERALLY SOUTHEAST GRADIENT FLOW WILL CONTINUE FOR THE NEXT FEW DAYS...PICKING UP SLIGHTLY BY MIDWEEK AS THE NEXT TROUGH APPROACHES. SWELL SHOWING UP IN OBS FROM BUOYS 9 AND 10...BUT TOO SMALL TO MENTION IN PALM BEACH WATERS. && .FIRE...NO HIGHLIGHTS BARRING FOG DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 89 74 90 / 5 30 5 20 FORT LAUDERDALE 75 88 76 89 / 5 30 5 20 MIAMI 74 89 76 90 / 5 50 5 20 NAPLES 72 88 74 90 / 0 20 5 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
Hazardous weather outlook, May 28, 11:30 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1130 AM EDT SAT MAY 28 2005 FLZ063-066>068-070>075-290015- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 1130 AM EDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FEW STRONG THUNDERSTORMS EAST COAST AREAS THIS AFTERNOON AND EVENING... ...ISOLATED THUNDERSTORMS INTERIOR AREAS THIS AFTERNOON AND EVENING... THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON ALONG THE EAST COAST METRO AREAS WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH FLORIDA. REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST METRO AREAS THIS AFTERNOON AND EVENING. BAXTER
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.